Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 27, 2022, 1:58 PM MST. It took effect at Feb 28, 2022, 12:00 PM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2022, 1:58 PM MST (20:58 UTC)
- In effect from
- Feb 28, 2022, 12:00 PM MST
- Expired
- Mar 1, 2022, 4:00 PM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
162 WWUS75 KTFX 272058 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 158 PM MST Sun Feb 27 2022 MTZ009-010-048-281200- /O.UPG.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ /O.CON.KTFX.HW.W.0014.000000T0000Z-220228T1300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the current High Wind Warning, until 6 AM MST Monday. For the second High Wind Warning, from Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow expected. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Be aware of your vehicle's crosswind limits. && $$ MTZ050-281200- /O.UPG.KTFX.HW.A.0013.220228T2100Z-220301T1500Z/ /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Judith Basin County. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-281200- /O.NEW.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark- Including the following locations: Lincoln, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Flesher Pass, and Belt 158 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$
7 follow-up statements
424 WWUS75 KTFX 280323 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 823 PM MST Sun Feb 27 2022 MTZ009-010-048-281830- /O.EXT.KTFX.HW.W.0014.000000T0000Z-220228T0700Z/ /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 823 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...For the first High Wind Warning, until Midnight MST tonight. For the second High Wind Warning, from Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$ MTZ012-014-050-281830- /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including the following locations: Lincoln, Raynesford, Stanford, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 823 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will decrease late overnight, then increase again Monday afternoon through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$ Ludwig
260 WWUS75 KTFX 280647 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1147 PM MST Sun Feb 27 2022 MTZ009-010-048-010015- /O.EXP.KTFX.HW.W.0014.000000T0000Z-220228T0700Z/ /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1147 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... * WHAT...Winds have decreased this evening and no longer pose a threat tonight. However, for the Warning covering Monday and Tuesday, Southwest winds of 35 to 45 mph are expected, with gusts of 60 to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-014-050-010015- /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including the following locations: Lincoln, Raynesford, Stanford, Cascade, MacDonald Pass, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 1147 PM MST Sun Feb 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin and Central and Southern Lewis and Clark Counties. * WHEN...From Noon Monday to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
109 WWUS75 KTFX 281004 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 304 AM MST Mon Feb 28 2022 MTZ009-010-012-014-048-050-010000- /O.CON.KTFX.HW.W.0015.220228T1900Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Lincoln, Marias Pass, Bynum, Stanford, Choteau, Browning, Heart Butte, Logan Pass, MacDonald Pass, Augusta, Cascade, Cut Bank, Raynesford, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 304 AM MST Mon Feb 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 PM MST TUESDAY... * WHAT...Southwest winds mostly 35 to 45 mph with gusts up to 65 mph expected, but 40 to 50 mph winds with gusts of 70 to 80 mph are more likely on the Rocky Mountain Front and into eastern Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier County, Cascade, Central and Southern Lewis and Clark, and Judith Basin. * WHEN...From Noon today to 4 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will likely occur this afternoon through this evening, and again late Tuesday morning into the afternoon, with a bit of a decrease in winds overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
402 WWUS75 KTFX 282155 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 255 PM MST Mon Feb 28 2022 MTZ009-010-012-014-048-050-011200- /O.CON.KTFX.HW.W.0015.000000T0000Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Lincoln, Marias Pass, Bynum, Stanford, Choteau, Browning, Heart Butte, Logan Pass, MacDonald Pass, Augusta, Cascade, Cut Bank, Raynesford, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 255 PM MST Mon Feb 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST TUESDAY... * WHAT...Southwest winds mostly 35 to 45 mph, with gusts up to 65 mph expected, but 40 to 50 mph, winds with gusts of 70 to 80 mph are more likely along the Rocky Mountain Front and into eastern Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier County, Cascade, Central and Southern Lewis and Clark, and Judith Basin. * WHEN...Until 4 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds could decrease for a short time overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
058 WWUS75 KTFX 011015 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 315 AM MST Tue Mar 1 2022 MTZ009-010-012-014-048-050-012300- /O.CON.KTFX.HW.W.0015.000000T0000Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Lincoln, Marias Pass, Bynum, Stanford, Choteau, Browning, Heart Butte, Logan Pass, MacDonald Pass, Augusta, Cascade, Cut Bank, Raynesford, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 315 AM MST Tue Mar 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds mostly 35 to 45 mph, with gusts up to 65 mph expected, but 40 to 50 mph, winds with gusts of 70 to 80 mph are more likely along the Rocky Mountain Front and into eastern Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier County, Cascade, Central and Southern Lewis and Clark, and Judith Basin. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. && $$ mpj
782 WWUS75 KTFX 012141 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 241 PM MST Tue Mar 1 2022 MTZ009-010-012-014-048-050-012300- /O.CON.KTFX.HW.W.0015.000000T0000Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Lincoln, Marias Pass, Bynum, Stanford, Choteau, Browning, Heart Butte, Logan Pass, MacDonald Pass, Augusta, Cascade, Cut Bank, Raynesford, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 241 PM MST Tue Mar 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County, Cascade, Central and Southern Lewis and Clark, and Judith Basin. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
999 WWUS75 KTFX 012255 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 355 PM MST Tue Mar 1 2022 MTZ009-010-012-014-048-050-020000- /O.EXP.KTFX.HW.W.0015.000000T0000Z-220301T2300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Lincoln, Marias Pass, Bynum, Stanford, Choteau, Browning, Heart Butte, Logan Pass, MacDonald Pass, Augusta, Cascade, Cut Bank, Raynesford, Great Falls, Rogers Pass, Hobson, Flesher Pass, and Belt 355 PM MST Tue Mar 1 2022 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... The threat for wind gusts exceeding 60 mph has ended. $$ CC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 27, 10:40 AM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 27, 10:40 AM MST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1040 AM MST Sun Feb 27 2022 Aviation Section Updated. .UPDATE... Radar imagery shows a swath of light precipitation encroaching onto the Continental Divide from the west. Winds at Cut Bank, Browning and Dellwo have been sustained at or above 40 mph at times this morning. The morning forecast was updated to better match these observed trends in precipitation/weather, winds and temperatures. The start time for today's High Wind Warning was moved up to present. && .SYNOPSIS... Strong and gusty west winds will continue to affect favored downslope locations along the Rocky Mountain Front today and tonight. Temperatures across the region will continue to gradually rebound to near or above seasonal averages over the next few days. && .AVIATION... 1040 AM MST Sun Feb 27 2022 (27/18Z TAF period) An increasingly strong westerly flow aloft will continue to bring mid and high level clouds over the region today through Monday morning. Periods of rain and snow can be expected over the mountains of the Continental Divide with mountains obscured through the forecast period. Strong and gusty winds will prevail along the east slopes of the Rocky Mountain Front and over the immediate adjacent plains but the remainder of the forecast area can expect only moderate winds. However, mountain wave turbulence and areas of low level wind shear should be expected. mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 435 AM MST Sun Feb 27 2022/ Weak ridging aloft over Montana will be flattened as a disturbance moves eastward through southern Canada today. At the surface, a closed low pressure system in southern Alberta will remain nearly stationary before ejecting eastward overnight. Strong and gusty winds continue along the east slopes of the Rocky Mountains and over the adjacent plains today and tonight before diminishing for a short period early Monday. This will be quickly followed by the development of another surface low pressure system for a resumption of strong and gusty winds Monday afternoon and night. It appears that the current wind highlights (a warning for today/tonight and a watch for Monday afternoon and night) have a good handle on this situation and no changes will be made at this time. With gusty winds prevailing over the region for the next few days, temperatures will continue to moderate and climb well above seasonal averages by Tuesday. Additionally, a continuous flow of Pacific moisture in the westerly flow aloft will bring periods of precipitation to the mountains of the Continental Divide today through Wednesday. Some precipitation could also move out over the plains of Central Montana at times with forecast models favoring daytime rain due to elevated temperatures. Diagnostic models and ensembles are in good agreement indicating that the upper level pattern will become much more active Wednesday night through next weekend. A moderately strong trough is expected to move into the West Coast Wednesday night and Thursday before stalling out over the Desert Southwest Thursday night. Behind this system, a secondary trough sweeps southeastward from the Gulf of Alaska and merges with the first system. Together, these waves act to carve out a large, broad, and deep upper level trough over all of the western USA. This pattern will be favorable for another extended period of colder and wetter conditions for all of Montana. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 46 30 50 39 / 0 10 10 20 CTB 42 28 46 35 / 10 10 20 30 HLN 41 26 50 38 / 0 10 10 30 BZN 36 18 45 31 / 10 10 0 10 WYS 28 5 34 18 / 20 30 20 20 DLN 38 20 46 31 / 10 0 10 20 HVR 47 29 49 37 / 0 0 10 30 LWT 44 28 47 37 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 AM MST Monday Eastern Glacier... Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Watch from Monday afternoon through Tuesday morning Eastern Glacier...Judith Basin...Northern Rocky Mountain Front... Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Feb 27, 9:00 AM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 AM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
02/27/2022 M64 MPH TETON MT MESONET
MESONET STATION DELMT DELLWO (MCSCN).
&&Local storm report, Feb 27, 9:23 AM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
923 AM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
02/27/2022 M61 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
&&
MOLDANLocal storm report, Feb 27, 10:15 AM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1015 AM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
02/27/2022 M58 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
&&
MOLDANLocal storm report, Feb 27, 10:49 AM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1049 AM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND GST 4 E CASCADE 47.28N 111.62W
02/27/2022 M55 MPH CASCADE MT MESONET
MESONET STATION MTM76 CASCADE E MDA.
&&
MOLDANLocal storm report, Feb 27, 11:14 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1114 AM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM NON-TSTM WND GST 3 WNW RAYNESFORD 47.28N 110.80W
02/27/2022 M59 MPH CASCADE MT AWOS
AWOS STATION K1AM ALPHA.
&&
MOLDANLocal storm report, Feb 27, 12:03 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1203 PM MST SUN FEB 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
02/27/2022 M63 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
&&
MOLDANNearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.